Alert archive / North Carolina / Gale Warnings in 2017

Gale Warning 8, NWS Newport/Morehead City, NC

March 13, 2017

NWS Newport/Morehead City, NC issued this gale warning at Mar 13, 2017, 4:01 AM EDT. It took effect at Mar 13, 2017, 5:00 PM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2017, 4:01 AM EDT (08:01 UTC)
In effect from
Mar 13, 2017, 5:00 PM EDT
Expired
Mar 14, 2017, 12:00 PM EDT
In force
19 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

497 
WHUS72 KMHX 130801
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
401 AM EDT MON MAR 13 2017

...STRONG WINDS AND DANGEROUS SEAS EXPECTED TODAY AND TUESDAY...

.GUSTY WINDS AND ROUGH SEAS WILL DEVELOP THIS AFTERNOON AS STRONG
LOW PRESSURE DEVELOPS OFF THE GEORGIA COAST AND MOVES ALONG THE 
NORTH CAROLINA COAST. WINDS WILL PEAK THIS EVENING, WITH GALE 
FORCE WIND GUSTS LIKELY. SEAS WILL PEAK AT 10 TO 15 FEET TONIGHT.
GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ON THE BACKSIDE OF THE
LOW TUESDAY. WINDS COMBINED WITH SWELL ENERGY WILL KEEP SEAS 
ELEVATED THROUGH MID WEEK.

AMZ158-132115-
/O.UPG.KMHX.SC.Y.0033.000000T0000Z-170316T0900Z/
/O.NEW.KMHX.GL.W.0008.170313T2100Z-170314T1600Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
401 AM EDT MON MAR 13 2017

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...EAST WINDS BECOMING NORTHWEST 15 TO 25 KT WITH FREQUENT
GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-132115-
/O.UPG.KMHX.SC.Y.0033.170313T1400Z-170316T0900Z/
/O.NEW.KMHX.GL.W.0008.170313T2100Z-170314T1600Z/
PAMLICO SOUND-
401 AM EDT MON MAR 13 2017

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...EAST WINDS BECOMING NORTHWEST 20 TO 30 KT WITH GUSTS UP
TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-132115-
/O.UPG.KMHX.SC.Y.0033.170313T1400Z-170316T1200Z/
/O.NEW.KMHX.GL.W.0008.170313T2100Z-170314T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
401 AM EDT MON MAR 13 2017

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...EAST WINDS BECOMING NORTHWEST 20 TO 30 KT WITH FREQUENT
GUSTS UP TO 35 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-132115-
/O.UPG.KMHX.SC.Y.0033.170313T1500Z-170316T2300Z/
/O.NEW.KMHX.GL.W.0008.170313T2100Z-170314T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
401 AM EDT MON MAR 13 2017

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...EAST WINDS BECOMING NORTHWEST 20 TO 30 KT WITH FREQUENT
GUSTS UP TO 35 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-132115-
/O.NEW.KMHX.GL.W.0008.170313T2100Z-170314T1600Z/
/O.EXT.KMHX.SC.Y.0033.170316T1200Z-170316T2300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
401 AM EDT MON MAR 13 2017

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EDT TUESDAY.

* WINDS...EAST WINDS BECOMING NORTHWEST 25 TO 35 KT WITH GUSTS UP
TO 40 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-132115-
/O.EXT.KMHX.SC.Y.0033.170313T1500Z-170316T1200Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
401 AM EDT MON MAR 13 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 AM EDT THURSDAY...

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT...BECOMING WEST.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

11
5 follow-up statements
360 
WHUS72 KMHX 131912
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
312 PM EDT MON MAR 13 2017

...STRONG WINDS AND DANGEROUS SEAS TONIGHT AND TUESDAY...

.GUSTY WINDS AND ROUGH SEAS ARE FORECAST TONIGHT AND TUESDAY. LOW
PRESSURE WILL TRACK ALONG THE COAST THIS EVENING, MOVING OFF TO
THE NORTHEAST AFTER MIDNIGHT. GUSTY WEST TO NORTHWEST WINDS WILL 
DEVELOP ON THE BACKSIDE OF THE LOW TUESDAY. WINDS COMBINED WITH 
SWELL ENERGY WILL KEEP SEAS ELEVATED THROUGH MID WEEK.

AMZ152-154-141100-
/O.CON.KMHX.GL.W.0008.170313T2100Z-170314T1600Z/
/O.CAN.KMHX.SC.Y.0033.170316T1200Z-170316T2300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
312 PM EDT MON MAR 13 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-150-156-158-141100-
/O.CON.KMHX.GL.W.0008.170313T2100Z-170314T1600Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
312 PM EDT MON MAR 13 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-140600-
/O.EXB.KMHX.SC.Y.0033.170314T0000Z-170314T0600Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
312 PM EDT MON MAR 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT TUESDAY.

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...AROUND 1 FOOT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-141100-
/O.EXT.KMHX.SC.Y.0033.000000T0000Z-170316T0600Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
312 PM EDT MON MAR 13 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
146 
WHUS72 KMHX 140228
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1028 PM EDT MON MAR 13 2017

...STRONG WINDS AND DANGEROUS SEAS TONIGHT AND TUESDAY...

.GUSTY WINDS AND ROUGH SEAS ARE FORECAST TONIGHT AND TUESDAY. LOW
PRESSURE WILL TRACK ALONG THE COAST THIS EVENING, MOVING OFF TO
THE NORTHEAST AFTER MIDNIGHT. GUSTY WEST TO NORTHWEST WINDS WILL
DEVELOP ON THE BACKSIDE OF THE LOW TUESDAY. WINDS COMBINED WITH
SWELL ENERGY WILL KEEP SEAS ELEVATED THROUGH MID WEEK.

AMZ150-152-154-156-158-141430-
/O.CON.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1028 PM EDT MON MAR 13 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 14FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-141430-
/O.CON.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
PAMLICO SOUND-
1028 PM EDT MON MAR 13 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-140600-
/O.CON.KMHX.SC.Y.0033.000000T0000Z-170314T0600Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
1028 PM EDT MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS...SOUTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT.


* WAVES...ROUGH WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-141430-
/O.CON.KMHX.SC.Y.0033.000000T0000Z-170316T0600Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
1028 PM EDT MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
335 
WHUS72 KMHX 140804
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 AM EDT TUE MAR 14 2017

...STRONG WINDS AND DANGEROUS SEAS THIS MORNING...

.GUSTY WINDS AND ROUGH SEAS ARE FORECAST TO CONTINUE THIS MORNING.
LOW PRESSURE WILL TRACK NORTH OF THE NORTH CAROLINA COAST THIS
MORNING. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ON THE 
BACKSIDE OF THE LOW TODAY. WINDS COMBINED WITH SWELL ENERGY WILL 
KEEP SEAS ELEVATED THROUGH MID WEEK.

AMZ150-152-154-156-158-141600-
/O.CON.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
404 AM EDT TUE MAR 14 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHWEST TO WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...11 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-141600-
/O.CON.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
PAMLICO SOUND-
404 AM EDT TUE MAR 14 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHWEST TO WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-141600-
/O.EXT.KMHX.SC.Y.0033.000000T0000Z-170316T1200Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
404 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

* WINDS...SOUTHWEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35
KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

11
525 
WHUS72 KMHX 141004
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
604 AM EDT TUE MAR 14 2017

...STRONG WINDS AND DANGEROUS SEAS THIS MORNING...

.GUSTY WINDS AND ROUGH SEAS ARE FORECAST TO CONTINUE THIS
MORNING. LOW PRESSURE WILL TRACK NORTH OF THE NORTH CAROLINA
COAST THIS MORNING. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE
ON THE BACKSIDE OF THE LOW TODAY. WINDS COMBINED WITH SWELL
ENERGY WILL KEEP SEAS ELEVATED THROUGH MID WEEK.

AMZ158-142200-
/O.CAN.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
/O.EXA.KMHX.SC.Y.0033.000000T0000Z-170316T1200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
604 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST TO WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-152-154-156-141600-
/O.CON.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
604 AM EDT TUE MAR 14 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHWEST TO WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-141600-
/O.CON.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
PAMLICO SOUND-
604 AM EDT TUE MAR 14 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...WEST 25 TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-142200-
/O.CON.KMHX.SC.Y.0033.000000T0000Z-170316T1200Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
604 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

11
543 
WHUS72 KMHX 141559
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1159 AM EDT TUE MAR 14 2017

...STRONG WINDS AND DANGEROUS SEAS THIS MORNING...

.GUSTY WINDS AND ROUGH SEAS ARE FORECAST TO CONTINUE THIS
AFTERNOON. LOW PRESSURE WILL TRACK NORTH OF THE NORTH CAROLINA 
COAST THIS MORNING. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ON
THE BACKSIDE OF THE LOW TODAY. WINDS COMBINED WITH SWELL ENERGY 
WILL KEEP SEAS ELEVATED THROUGH MID WEEK.

AMZ150-152-154-156-141700-
/O.EXP.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1159 AM EDT TUE MAR 14 2017

...GALE WARNING WILL EXPIRE AT NOON EDT TODAY...

WINDS HAVE WEAKENED TO BELOW GALE FORCE. WINDS WILL STRENGTHEN
AGAIN LATE TONIGHT TO NEAR GALE FORCE.

$$

AMZ135-141700-
/O.EXP.KMHX.GL.W.0008.000000T0000Z-170314T1600Z/
PAMLICO SOUND-
1159 AM EDT TUE MAR 14 2017

...GALE WARNING WILL EXPIRE AT NOON EDT TODAY...

WINDS HAVE WEAKENED TO BELOW GALE FORCE. WINDS WILL STRENGTHEN
AGAIN LATE TONIGHT TO NEAR GALE FORCE.

$$

AMZ158-150400-
/O.CON.KMHX.SC.Y.0033.000000T0000Z-170316T1200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1159 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-150400-
/O.CON.KMHX.SC.Y.0033.000000T0000Z-170316T1200Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
1159 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Mar 13, 1:12 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 13, 1:12 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
112 AM EDT Mon Mar 13 2017

.SYNOPSIS...
Low pressure will form off the Georgia coast Monday, then lift
along the North Carolina coast Monday night. High pressure
building into the northern plains Tuesday will move southeast,
passing through the Carolinas Friday. A cold front will move
through Saturday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1 AM Monday...Clear skies overnight with good radiational
cooling conditions to drop into the upper 20s inland to lower
30s coast. No major changes needed to the current forecast.
Could see temps level out or increase slightly toward the early
morning hours, especially along the coast with increasing
winds.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
As of 330 pm Sun...Deep upper trof digging southeast in the
central plains will induce cyclogenesis off the Georgia coast
Monday morning. The low then lifts rapidly northeast during the
day. Clouds and rain will overspread the forecast area from the
south during the day, with likely to categorical PoPs after 18Z
most areas except northern Outer Banks. Highs will reach the
lower/mid 50s coastal plain to mid/upper 50s south coast and
Outer Banks.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 240 PM Sun...Monday Night and Tuesday...Low pressure
will lift quickly NE along or just inland from the coast Mon
night. Widespread ra expected thru the evening with precip
diminishing from SW to NE late. With low track near cst
potential for some areas to get in warm sector so cont mention
of isold tsra mainly E of highway 17. If we do get in warm
sector will have to watch for rotating cells coming off wtr with
good low lvl helicity over the area. Good rainfall expected Mon
night with close to an inch poss...espcly coast. Shra wl end
rapidly most areas early Tue as the deepening low lifts well N
of the region...kept small pop NE tier thru the day with some
wraparound moisture. Winds will be quite gusty Mon Night as the
low lifts across the region with gusts aoa 35 kts poss for the
cst ahead of the low then gusty W winds Tue on backside of the
system. Lows Mon night wl range from upper 30s well inland to
around 50 central OBX. CAA Tue will keep highs Tue in the 50s.

Wednesday and Thursday Night...Much below normal temperatures
are expected for this period as the base of the upper level
trough sits overhead. High temps will only reach the low to mid
40s for much of the area both days. Low temps will reach the mid
to upper 20s inland with low to mid 30s cst. Gusty WNW winds
expected Wed.

Friday through Sunday...Upper level trough begins to retreat
Friday and surface high pressure builds in from the west. This
is quickly followed by a weak cold front crossing late Sat or
Saturday night which looks to bring scattered showers.
Temperatures will be warmer, though still below average. Low to
mid 50s are expected on Friday, and upper 50s to low 60s are
likely for Saturday and Sunday. Lows will be in the upper 30s
to low 40s.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
Short Term /through 06Z Tuesday/...
As of 110 AM Monday...VFR conditions should prevail through the
morning hours then expect conditions to gradually deteriorate
with lowering ceilings by mid-morning, likely reaching IFR by
later this evening as showers move into the region and become
steady by evening. Easterly wind gusts 15-20 kt are expected
during the day on Monday.

Long Term /Monday Night through Fri/...
As of 240 PM Sun...Widespread sub VFR in shra most of Mon night
with precip diminishing late. Shra will end quickly Tue and shld
see grad return to VFR. Cold high pres will grad build in from
the W mid to late week with dry air and VFR. Gusty WNW winds
expected Wed.

&&

.MARINE...
Short Term /through Monday/...
As of 110 AM Monday...Very minimal changes to the current marine
forecast. Winds are currently NE with gusts to around 25 knots
at Diamond Buoy and Cape Lookout. Seas are in the 3-5 foot
range. Conditions will deteriorate quickly Monday. Low pressure
will develop off the Georgia coast in the morning and move
northeast in the afternoon with a tightening pressure gradient.
Winds and seas will increase from south to north during the day,
with small craft conditions developing across the coastal
waters and sounds. Added Albemarle Sound/Alligator River to SCA
and adjusted previous start times.

Long Term /Monday Night through Friday/...
As of 240 PM Sun...Poor boating much of this period. Low pres
will lift NE near or just inland from the coast Mon night. This
will produce strong ESE winds ahead of the low that will shift
to the W and remain gusty by Tue morn as the low lifts N of the
area. Could be a period of gale force winds Mon night and this
will lead to seas reaching 9 to 12 feet outer waters. Still some
uncertainty of track of low so will hold off on gale
headlines...could also be some high surf/minor coastal flood
issues. WNW winds will remain quite gusty through Wed night as
gradient remains tight between low well to the NNE and high pres
to the W. Speeds of 20 to 30 kts much of the time thru Wed
night with seas 6 to 10 feet. Winds will grad subside Thu to 15
kts or less late with seas dropping to 3 to 5 feet. NNW winds
will cont mainly in the 10 to 15 kt range thru Fri with seas
mostly 2 to 4 feet...poss 5 feet outer central and nrn wtrs.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 10 AM this morning to 5 AM EDT
     Thursday for AMZ135.
     Small Craft Advisory from 11 AM this morning to 2 PM EDT
     Tuesday for AMZ130-131.
     Small Craft Advisory from 10 AM this morning to 7 PM EDT
     Thursday for AMZ152-154.
     Small Craft Advisory from 10 AM this morning to 8 AM EDT
     Thursday for AMZ156.
     Small Craft Advisory from 11 AM this morning to 7 PM EDT
     Thursday for AMZ150.
     Small Craft Advisory until 5 AM EDT Thursday for AMZ158.

&&

SYNOPSIS...HSA
NEAR TERM...CTC
SHORT TERM...HSA
LONG TERM...RF/SGK
AVIATION...RF/CTC/CQD
MARINE...CTC/CQD/HSA
Hazardous weather outlook, Mar 12, 1:32 PM EDT, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
132 PM EDT Sun Mar 12 2017

NCZ029-044>047-079>081-131745-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-
132 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A rapidly intensifying Nor'Easter will track across coastal sections
of Eastern NC Monday night. Periods of heavy rain and gusty winds
will begin Monday afternoon and last through Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ090>095-098-131745-
Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
132 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A rapidly intensifying Nor'Easter will track across coastal sections
of Eastern NC Monday night. Periods of heavy rain and gusty winds
will begin Monday afternoon and last through Tuesday morning. Minor
beach erosion and coastal flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-104-131745-
Outer Banks Dare-Outer Banks Hyde-
132 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A rapidly intensifying Nor'Easter will track across coastal sections
of Eastern NC Monday night. Periods of heavy rain and gusty winds
will begin Monday afternoon and last through Tuesday morning. Minor
beach erosion and coastal flooding is also possible.

Very cold temperatures are expected mid week with a threat of sub-
freezing lows...especially early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:06 AM EDTHigh Surf AdvisoryMHX40 hr

Nearby

Gale Warnings in North Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.